Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 11, 2021, 2:33 PM EDT for Lincoln County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 11, 2021, 3:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 36 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WWUS81 KRLX 111833
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
233 PM EDT Wed Aug 11 2021
WVZ005-006-013-014-025-026-111900-
Boone WV-Lincoln WV-Logan WV-Wayne WV-Cabell WV-Putnam WV-
233 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Cabell, southwestern Putnam, Lincoln, northwestern Logan,
northeastern Wayne and northwestern Boone Counties through 300 PM
EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ranger, or 9 miles southwest of Hamlin, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamlin, Chapmanville, Ranger, Gill, East Lynn Lake, Spurlockville,
Kiahsville, Harts, Alum Creek, West Hamlin, Turtle Creek, Sweetland,
Woodville, Branchland, Salt Rock, Palermo, Griffithsville, East Lynn,
Alkol and Mud.
This includes Route 119 between mile markers 39 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
&&
LAT...LON 3829 8241 3838 8191 3833 8192 3831 8188
3797 8187 3800 8243
TIME...MOT...LOC 1833Z 266DEG 25KT 3819 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:42 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 11, 1:42 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
142 PM EDT Wed Aug 11 2021
.SYNOPSIS...
Upper level disturbances bring isolated/scattered showers and
storms through the work week, with the heat and humidity
continuing. A cold front arrives Saturday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 120 PM Wednesday...
Overall, we remain trapped in the same pattern, with hot and
humid conditions, along with periods of diurnal convection and
convection triggered from upper disturbances moving through the
area from time to time. SPC has cut back on the slight risk area
for our CWA. This seems reasonable, as many of the CAM's
indicate much of the convection to our north should generally
miss a lot of our CWA. Still have 2 flash flood warnings out at
this time, but should be able to let those expire shortly. This
was due to development in an area of convergence, coupled with
slow movement and backbuilding of cells. Much of this activity
has finally dissipated, and very few/minor issues were only
reported.
Tonight, thinking we could see quite a bit of fog, providing
ample clearing can take hold across southern zones where rain
occurred earlier today. Otherwise, another hot and very humid
day on tap for tomorrow, with more showers and thunderstorms
triggered from both diurnal heating and any passing disturbance
in the flow. There is the potential for strong
downdrafts/damaging winds with storms on Thursday with plenty of
dry air aloft and dcape values greater than 1000 J/Kg.
In addition, with warmer temperatures progged for Thursday,
along with the high humidity, have elected to go ahead and issue
a heat advisory for the lowlands. There is some bust potential
here, depending on convective development/cloud cover, but
thinking there has been enough of a threat in the forecast for
the past several days that will plan to go for it.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
As of 230 AM Wednesday...
Models show the current pattern continuing through the work
week. This will keep above normal temperatures with humid
conditions. Afternoon heating will create showers and
thunderstorms each day, with some upper level disturbances also
providing forcing for some showers and thunderstorms at other
times of the day. Could see a few storms with damaging winds,
and possibly hail, both Thursday and Friday afternoon and
evening.
Do have some concerns that the heat index could meet advisory
criteria on Thursday afternoon. Some drier low level air may
limit cloud cover more than other days. This could allow for
temperatures to get a few degrees higher, with heat indices in
the lowlands possibly reaching above 100 for several hours. Will
need to keep a close eye on this situation.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 230 AM Wednesday...
A cold front will move into the area late Friday night or
Saturday as an upper level trough slides eastward. This trough
does not extend very far south however, so the front should
stall over or just south of the region.
The upper level trough will slide eastward late in the weekend
and into early next week, allowing for ridging aloft. This will
allow tropical storm Fred to slide northward out of the Gulf of
Mexico, pushing tropical moisture into the region for Monday
and Tuesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 135 PM Wednesday...
Scattered showers and thunderstorms will persist through at
least 00-02Z, with brief MVFR/IFR conditions, and occasional
gusty/erratic winds to 35 kts. Outside of convection, most areas
VFR with light surface winds.
After 03-06Z, am expecting fog development with areas of IFR or
worse fog. This is mainly in areas that received precipitation
earlier today, i.e. central and southern WV. At this point,
mainly favors terminals KPKB, KCRW, KBKW, KEKN, and possibly
KCKB.
After 13Z, should see a gradual improvement to VFR, however,
showers and thunderstorms will ramp up again in the afternoon
hours.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: Low.
ALTERNATE SCENARIOS: Shower/storm arrival times at terminals
could vary from the TAFs. Less fog may develop overnight than
currently forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
IFR restrictions possible in fog in the mountain valleys Friday
morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory from noon to 7 PM EDT Thursday for WVZ005>011-
013>020-024>031.
OH...Heat Advisory from noon to 7 PM EDT Thursday for OHZ066-067-
075-076-083>087.
KY...Heat Advisory from noon to 7 PM EDT Thursday for KYZ101>103-
105.
VA...None.
&&
SYNOPSIS...ABE/SL
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...SLHazardous weather outlook, Aug 11, 1:54 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 154 PM EDT Wed Aug 11 2021 VAZ003-004-WVZ032>034-039-040-515>526-121800- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 154 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms this afternoon and evening could contain strong wind gusts, and heavy downpours. Isolated water issues are also possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few of the stronger thunderstorms Thursday and Friday afternoon and evening could produce damaging winds. Isolated water issues are also possible Thursday and Friday if thunderstorms hit the same location multiple times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 121800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 154 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. A few of the stronger thunderstorms this afternoon and evening could produce damaging winds. Isolated water issues are also possible if thunderstorms hit the same location multiple times. In addition, heat indices today will reach the middle to upper 90s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A few of the stronger thunderstorms Thursday and Friday afternoon and evening could produce damaging winds. Isolated water issues are also possible Thursday and Friday if thunderstorms hit the same location multiple times. Heat indices on Friday will once again reach the upper 90s to lower 100s in a few spots. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 11, 12:03 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1203 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HEAVY RAIN 6 ESE MADISON 38.03N 81.70W
08/11/2021 M2.48 INCH BOONE WV MESONET
2.48 INCHES OF RAIN AT WILLIAMS HILL RAIN GAGE IN THE
LAST 6 HOURS
&&
EVENT NUMBER RLX2100821
SLLocal storm report, Aug 11, 12:20 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN NE KOPPERSTON 37.75N 81.57W
08/11/2021 M2.40 INCH WYOMING WV MESONET
IVY KNOB IFLOWS GAGE MEASURED 2.40 INCHES OF RAIN IN
THE LAST 6 HOURS
&&
EVENT NUMBER RLX2100822
SLSpecial weather statement, Aug 11, 12:33 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
1233 PM EDT Wed Aug 11 2021
WVZ009-010-017-019-111700-
Wirt WV-Ritchie WV-Wood WV-Pleasants WV-
1233 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern
Pleasants, central Ritchie, north central Wirt and east central Wood
Counties through 100 PM EDT...
At 1233 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Bend State Park, or 8 miles west of Harrisville, moving east at
25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Nutter Farm, Maxwell, Petroleum, Schultz, Hebron, Pike and
Highland.
This includes Route 50 in West Virginia between mile markers 18 and
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3944 8104 3937 8101 3934 8101 3934 8100
3915 8091 3910 8131 3924 8139
TIME...MOT...LOC 1633Z 253DEG 20KT 3921 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Aug 11, 12:38 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
1238 PM EDT Wed Aug 11 2021
WVZ523-524-526-111715-
Southeast Pocahontas WV-Northwest Pocahontas WV-
Southeast Randolph WV-
1238 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of central Randolph and
northeastern Pocahontas Counties through 115 PM EDT...
At 1237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dailey to near Snowshoe. Movement was east
at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cass Scenic Railroad, Greenbank, Snowshoe, Durbin, Arbovale, Cheat
Bridge, Bartow, Glady and Boyer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3878 7951 3869 7960 3866 7960 3867 7962
3862 7962 3858 7966 3854 7967 3852 7966
3849 7970 3843 7969 3839 7973 3836 7973
3835 7974 3836 7976 3833 7978 3841 8004
3880 7986 3883 7984 3887 7951 3884 7954
TIME...MOT...LOC 1637Z 263DEG 12KT 3873 7983 3846 7995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Aug 11, 2:03 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Wed Aug 11 2021
WVZ005-006-013-111830-
Lincoln WV-Wayne WV-Cabell WV-
203 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Cabell,
northwestern Lincoln and central Wayne Counties through 230 PM EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lynn Lake, or near Wayne, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wayne, Hamlin, Ranger, East Lynn Lake, Centerville, Spurlockville,
Kiahsville, West Hamlin, Sweetland, Branchland, Salt Rock, Palermo,
East Lynn, Genoa, Mud and Myra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
&&
LAT...LON 3839 8207 3831 8205 3829 8205 3828 8204
3810 8198 3809 8250 3825 8255
TIME...MOT...LOC 1803Z 258DEG 17KT 3818 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20Special weather statement, Aug 11, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
233 PM EDT Wed Aug 11 2021
WVZ005-006-013-014-025-026-111900-
Boone WV-Lincoln WV-Logan WV-Wayne WV-Cabell WV-Putnam WV-
233 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of south central
Cabell, southwestern Putnam, Lincoln, northwestern Logan,
northeastern Wayne and northwestern Boone Counties through 300 PM
EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ranger, or 9 miles southwest of Hamlin, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamlin, Chapmanville, Ranger, Gill, East Lynn Lake, Spurlockville,
Kiahsville, Harts, Alum Creek, West Hamlin, Turtle Creek, Sweetland,
Woodville, Branchland, Salt Rock, Palermo, Griffithsville, East Lynn,
Alkol and Mud.
This includes Route 119 between mile markers 39 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
&&
LAT...LON 3829 8241 3838 8191 3833 8192 3831 8188
3797 8187 3800 8243
TIME...MOT...LOC 1833Z 266DEG 25KT 3819 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:55 AM EDT | Special Weather Statement | RLX | Randolph | 35 min |
| Aug 11, 8:39 AM EDT | Special Weather Statement | RLX | Boone | 51 min |
| Aug 11, 8:51 AM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 5 hr |
| Aug 11, 9:57 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Raleigh, Wyoming | 3 hr |
| Aug 11, 10:04 AM EDT | Special Weather Statement | RLX | Clay, Nicholas | 41 min |
| Aug 11, 10:23 AM EDT | Special Weather Statement | RLX | Kanawha | 37 min |
| Aug 11, 11:38 AM EDT | Flash Flood Warning | RLX | Braxton, Clay, Fayette, Nicholas | 3 hr |
| Aug 11, 12:33 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 27 min |
| Aug 11, 12:38 PM EDT | Special Weather Statement | RLX | Randolph | 37 min |
| Aug 11, 1:47 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more | 30 hr |
| Aug 11, 2:03 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 27 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 30 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | RLX | Pleasants | 32 min |
| Aug 11, 6:54 PM EDT | Special Weather Statement | RLX | Pleasants | 36 min |
| Aug 11, 7:29 PM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Aug 11, 6:38 PM EDT | Special Weather Statement | RLX | Perry | 37 min |
| Aug 11, 6:41 PM EDT | Special Weather Statement | RLX | Morgan | 34 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.